Communications in Mathematical Physics

, Volume 145, Issue 2, pp 209–234 | Cite as

Fluctuations of one dimensional Ginzburg-Landau models in nonequilibrium

  • Chih-Chung Chang
  • Horng-Tzer Yau


We study the fluctuation of one dimensional Ginzburg-Landau models in nonequilibrium along the hydrodynamic (diffusion) limit. The hydrodynamic limit has been proved to be a nonlinear diffusion equation by Fritz, Guo-Papanicolaou-Varadhan, etc. We proved that if the potential is uniformly convex then the fluctuation process is governed by an Ornstein-Uhlenbeck process whose drift term is obtained by formally linearizing the hydrodynamic equation.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Diffusion Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Brascamp, H.J., Lieb, E.H.: On extensions of the Brunn-Minkowski and Prékopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation. J. Funct. Anal.22(4), 336–389 (1976)CrossRefGoogle Scholar
  2. 2.
    Chang, C.-C.: Private communicationGoogle Scholar
  3. 3.
    De Masi, A., Ianiro, N., Pellegrinotti, A., Presutti, E.: A survey of the hydrodynamical behavior of many-particle systems. In: Nonequilibrium phenomena II, Lebowitz, J.L., Montroll, E.W. (eds.) Amsterdam: North-Holland 1984Google Scholar
  4. 4.
    Fritz, J.: On the hydrodynamic limit of a scalar Ginzburg-Landau lattice model: The resolvent approach. In: Hydrodynamic Behavior and Interacting particle system, IMA volumes in Math. Appl.9, G. Papanicolaou (ed.), pp. 75–97Google Scholar
  5. 5.
    Fritz, J.: On the hydrodynamic limit of a Ginzburg-Landau lattice model. Prob. Th. Rel. Fields81, 291–318 (1989)CrossRefGoogle Scholar
  6. 6.
    Guo, M.Z., Papanicolaou, G.C., Varadhan, S.R.S.: Nonlinear diffusion limit for a system with nearest neighbor interactions. Commun. Math. Phys.118, 31–59 (1988)CrossRefGoogle Scholar
  7. 7.
    Petrov, V.V.: Sums of independent random variables. Berlin, Heidelberg, New York: Springer 1975Google Scholar
  8. 8.
    Rezakhanlou, F.: Hydrodynamic limit for a system with finite range interactions. Commun. Math. Phys.129, 445–480 (1990)CrossRefGoogle Scholar
  9. 9.
    Richtmyer, R.D., Morton, K.W.: Difference methods for initial-value problems, 2nd ed. New York: John Wiley 1967Google Scholar
  10. 10.
    Spohn, H.: Equilibrium fluctuations for interacting Brownian particles. Commun. Math. Phys103, 1–33 (1986)CrossRefGoogle Scholar
  11. 11.
    Spohn, H.: Large scale dynamics of interacting particles, Part B. Stochastic lattice gases, preprint, 1989Google Scholar
  12. 12.
    Stroock, D.W., Varadhan, S.R.S.: Multidimensional Diffusion Processes. Berlin, Heidelberg, New York: Springer 1979Google Scholar
  13. 13.
    Varadhan, S.R.S.: Stochastic Processes. Courant Inst. Lecture NotesGoogle Scholar
  14. 14.
    Varadhan, S.R.S.: Large Deviations and Applications, CBMS-NSF Regional Conference Series in Applied Mathematics, Vol.46, SIAM (1984)Google Scholar
  15. 15.
    Zhu, Ming: Equilibrium fluctuations for one-dimensional Ginzburg-Landau lattice model. Nagoya Math. J.17, 63–92 (1990)Google Scholar
  16. 16.
    Deuschel, J., Stroock, D.: Large Deviations. New York: Academic Press 1989Google Scholar
  17. 17.
    Dittrich, P.: A stochastic particle system: Fluctuations around a nonlinear reaction-diffusion equation. Stochastic Processes Appl.30, 149–164 (1988)CrossRefGoogle Scholar
  18. 18.
    Ferrari, P.A., Presutti, E., Vares, M.E.: Nonequilibrium fluctuations for a zero range process,V24, No. 2, 237–268 (1988)Google Scholar
  19. 19.
    Spohn, H.: Equilibrium fluctuations for some stochastic particle systems in statistical physics and dynamical systems, J. Fritz, A. Jaffee, D. Szász (eds.) Boston: Birkhäuser 1985Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Chih-Chung Chang
    • 1
  • Horng-Tzer Yau
    • 2
  1. 1.Institute of Applied MathematicsNational Tsing Hua UniversityHsinchuTaiwan, R.O.C.
  2. 2.Courant Institute of Mathematical SciencesNew York UniversityNew YorkUSA

Personalised recommendations